MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; DSM19 3-0 UNI UND MND VLD 60CM

SURGICAL SPECIALTIES CORPORATION QUILL; DSM19 3-0 UNI UND MND VLD 60CM
Model Number VLM-2004
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-5401r3: (vlm-2004).Contraindications: quill¿ monoderm¿ device is not to be used where extended approximation of tissue under stress is required and is not to be used in conjunction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings: the loop of the quill¿ device for wound closure should be deployed by users familiar with surgical procedure, techniques and tissues.Physicians should consider the quantity and quality of tissue in which the loop will be anchored.The use of this suture may be inappropriate in highly vascularized tissue or fragile tissue that cannot withstand potential further tightening/constriction within the loops.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing quill¿ monoderm¿ device for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished or debilitated patients, or in patients suffering from conditions which may delay wound healing.The safety and effectiveness of quill¿ monoderm¿ device have not been established for use in fascial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular tissue, neural tissue, osseous tissue, tendinous tissue, ophthalmic surgery or for use in microsurgery.Precautions: the quill¿ device contains a loop end and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying of knots on the barbed section of the material will damage the barbs and potentially reduce their effectiveness.For the device to function properly, quill¿ device must first be anchored in the tissue by the deployment of the loop around robust tissue, then with the other subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the quill¿ device in place.Avoid contacting the quill¿ monoderm¿ device and associated needles with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the quill¿ monoderm¿ device out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with the quill¿ device.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in designated biohazard ¿sharps¿ containers.
 
Event or Problem Description
It was reported to the vigilance unit of medical devices of the spanish agency of medicines and medical devices (aemps) by a customer that on (b)(6) 2024 a suture broke intra-operatively and the needle tip became dull during use.No medical intervention was required and no injuries were reported.

Brand Name
QUILL
Common Device Name
DSM19 3-0 UNI UND MND VLD 60CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key21313834
Report Number3010692967-2025-00005
Device Sequence Number8169421
Product Code GAM
UDI-Device Identifier00848782020461
UDI-Public00848782020461
Combination Product (Y/N)N
PMA/510(K) Number
K141778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLM-2004
Device Lot NumberDA25JHI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown